Discussions that mention atenolol

Heart Disorders board


Hello. I am new to this site, but joined so I could find other people to talk to who may be going through the same thing. I am also in the medical field which doesn't help my situation! For the past few months, I have been having more frequent palpitations and I am currently going through a series of tests to find out the cause. I was on Atenolol for years to treat my high blood pressure and when the palpitations began, I was switched to toprol 100mg. This helped some but not completely. I told my doctor about this, and I was then told to take diltiazem 180mg. Yesterday was my first day on this new med and my symptoms are much worse. My heart has been racing and pounding and it is driving me crazy. I try to remain calm, but I think I am so aware of what my heart is doing that I find it hard to remain calm. Any advice? Anyone gong through the same thing?
Have you had an echo? Palps can be caused by different things. The drs tried to tell me..ahh its normal millions live with it (and I'm sure they do) and not to worry. Ha! easy for someone to say who doesnt go thru it. Mine turned out to be MVP which of course is something many people live with and nothing to worry about..so I am told..but in my heart I knew when I first started getting the crazy beats that it wasnt the "normal" way for a heart to beat. I am on atenolol 50mg a day and it has helped some...but I am also getting symptoms of a blockage and my skipped beats in the past accompanied those symptoms so the few times I get them now make me more sure that there is once again another blockage. I know that alot of people live with the palps and ectopic beats for many years and I know that stress can definetly bring them on..so try to relax and dont get nervous. Just wondering..I was taking those weight loss pills several years ago when my skipped beats started. I have since then been off them for quite a few years but still I think the damage was done. Have you been on any herbal pills lately?